Data is temporarily not available
Food: Isoniazid should not be administered with food. Studies have shown that the bioavailability of isoniazid is reduced significantly when administered with food.
Acetaminophen: A report of severe acetaminophen toxicity was reported in a patient receiving Isoniazid. It is believed that the toxicity may have resulted from a previously unrecognized interaction between isoniazid and acetaminophen and a molecular basis for this interaction has been proposed. However, current evidence suggests that isoniazid does induce P-450IIE1, a mixed-function oxidase enzyme that appears to generate the toxic metabolites, in the liver. Furthermore it has been proposed that isoniazid resulted In induction of P-450IIE1 in the patients liver which, in turn, resulted in a greater proportion of the ingested acetaminophen being converted to the toxic metabolites. Studies have demonstrated that pretreatment with isoniazid potentiates a cetaminophen hepatoxicity in rats.
Carbamazepine: Isoniazid is known to slow the metabolism of carbamazepine and increase its serum levels Carbamazepine levels should be determined prior to concurrent administration with isoniazid, signs and symptoms of carbamazepine toxicity should be monitored closely, and appropriate dosage adjustment of the anticonvulsant should be made.
Ketoconazole: Potential interaction of Ketoconazole and Isoniazid may exist. When Ketoconazole is given in combination with isoniazid and rifampin the AUC of ketoconazole is decreased by as much as 88% after 5 months of concurrent Isoniazid and Rifampin therapy.
Phenytoin: Isoniazid may increase serum levels of phenytoin. To avoid phenytoin intoxication, appropriate adjustment of the anticonvulsant should be made.
Therophylline: A recent study has shown that concomitan administration of isoniazid and theophylline may cause elevated plasma levels of theophylline, and in some instances a slight decrease in the elimination of isoniazid. Since the therapeutic range of theophylline is narrow theophylline serum levels should be monitored closely, and appropriate dosage adjustments of theophylline should be made.
Valproate: A recent case study has shown a possible increase in the plasma level of valproate when co administered with isoniazid. Plasma valproate concentration should be monitored when isoniazid and valproate are co administered, and appropriate dosage adjustments of valproate should be made.
Isoniazid is contraindicated in patients who develop severe hypersensitivity reactions, including drug -induced hepatitis; previous isoniazid-associated hepatic injury; severe adverse reactions to isoniazid such as drug fever, chills, arthritis; and acute liver disease of any etiology.